Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 23, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 10, 2001, 7:06 PM MDT for Cheyenne County, Colorado. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 7:06 PM MDT (01:06 UTC)
- Expired
- Apr 10, 2001, 7:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 7:11 PM MDT | Hail 1 | Kit Carson, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 110113 RRA SVRGLD COC017-110145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 706 PM MDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEYENNE COUNTY IN EAST CENTRAL COLORADO * UNTIL 745 PM MDT * AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF KIT CARSON...OR ABOUT 27 MILES WEST OF CHEYENNE WELLS...MOVING NORTH AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PA&SSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ LAT...LON 3881 10297 3869 10280 3889 10247 3901 10267 LAMMERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:38 PM MDT, 4 hours 28 minutes earlier.
Area forecast discussion, Apr 10, 2:38 PM MDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD HIGHLIGHT AT BOTTOM NATIONAL WEATHER SERVICE GOODLAND KS 238 PM MDT TUE APR 10 2001 FORECAST CHALLENGES ARE NUMEROUS. UPR LOW OVR SW CONUS LOOKS LIKE IT IS STARTING TO TURN THE CORNER. ON ITS HEELS IS ANOTHER SYSTEM DIGGING INTO THE NW CONUS. SFC LOW IS DEEPENING/DEVELOPING NEAR SE CO WITH WARM FRONT EXTENDING TO NEAR SRN EDGE OF CWFA. BASED ON BETTER INITIAL ANALYSIS...TRENDS THROUGH SIX HOURS...AND SATL...WL GO WITH THE ETA OVERALL...AND BLEND IN THE AVN. AT 50H...MODELS ARE NOT QUITE COLD ENOUGH WITH SW CONUS SYSTEM WITH AVN CLOSEST. AVN LOOKS TO HAVE MSTR NR 50H THE BEST AS WELL. MODELS TOO DRY AT 70H WITH AVN THE BEST. FOR TON...LFQ IN AREA THROUGH THE EVENING. CONVECTION COULD PLAY A COUPLE OF DIFFERENT ROLES. FIRST TSRA TO SOUTH AND EAST COULD ROB US OF DEEPER MSTR. THIS COULD ESPECIALLY BE IMPORTANT FOR NW PTN OF CWFA THAT SHOULD SEE A CHANGE OVER TO SNOW. ALSO TSRA OVER US COULD COOL NW PTN OF CWFA OFF SOONER SO ACCUMULATION OF SNOW/CHANGE OVER TO SNOW WL BE GREATER/SOONER. UPGLIDE INCREASES ACROSS ERN CO BUT AMS NOT SATURATED. IN FACT...MODELS INDICATE A DRY SLOT MOVG INTO THE SRN CWFA DURG THE NIGHT. BASED ON ALL FACTORS...WL JUST HAVE PCPN BCMG ALL SNOW IN NW PTN OF CWFA...1-3 INCHES...WITH A MIX A LTL FURTHER WEST. WITH WARM GROUND...DO NOT EXPECT BLOWING SNOW TO BE A PROBLEM. INSTABILITY PARAMETERS WOULD SUPPORT BEST CHC OF SVR OVR SE PTN. AS MENTIONED ABV...AFT TSRA ENDS THIS AREA WL GET DRY SLOTTED. EVEN WITH UPR LOW GETTING CLOSE...ENOUGH INSTABILITY PRESENT TO SUPPORT CONVECTION OVR REST OF CWFA DURG THE NIGHT. FOR WED...WL BE IN WRAP ARND/INSTABILITY FOR AT LEAST HALF OF THE DAY...AND THEN SHOULD START GETTING STRONG DOWNWARD OMEGA AFTER THAT. COMBINING THAT WITH GOOD LAPSE RATES...SHOULD SEE WND ADVISORY CRITERIA OVR ENTIRE CWFA. ETA 85H WINDS HAVE AT LEAST 40 KTS WITH NORMALLY WEAK ETA SFC WNDS GETTING UP TO 30 TO 35 KTS. WINDS LOOK LIKE THEY DROP OFF RAPIDLY AFTER THAT. WIDE RANGE OF TEMPERATURES AT THIS TIME. WL LOOK AT TRENDS BEFORE ISSUE TO MAKE FINAL ADJUSTMENTS...BUT LOOK TO GO ABV TON... ESPECIALLY IN THE EAST. GOOD SUBSIDENCE AND MIXING...SOME DOWNSLOPE...AND CAA FOR WED. WL TEND TO GO NR TO SLIGHTLY ABV GUIDANCE. GET RETURN FLOW ON THU WITH SOME CLD COVER. WL AGAIN GO NR TO SLIGHTLY BLO GUIDANCE. FOR THE EXTENDED...THROUGH 12Z THIS MRNG MODELS WHERE DOING WELL AND NOT TO DIFFERENT. SATL SHOWG A STRONG SYSTEM MOVG TWD THE GULF OF AK. THIS SYSTEM PUMPING UP RIDGE ALONG WCST. AVN/UK/EC ARE STRONGEST WITH THIS SYSTEM...AND THAT LOOKS MORE CORRECT. THIS PAC SYSTEM/JET WL CAUSE SYSTEM OVR WRN CAN TO DIG INTO THE GREAT BASIN. MODELS THEN WANT TO OPEN/WASH OUT THIS SYSTEM...AND RACE IT ACROSS US ON FRI. ALSO HAVE RRQ OF JET NEAR US ON FRI INTO EARLY SAT. THEN HEIGHTS RISE A LTL AS 50H RDG DEVELOPS TO OUR WEST AS NEXT SYSTEM DIGS ALONG WCST. THEN SUN...EC IS A LTL MORE AGRESSIVE IN BRINGING SYSTEM IN FM CNTRL CAN...FOLLOWED BY NW FLOW AND RIDGING FOR THE REST OF THE EXTENDED. BASED ON SATL...JET PROGS...AND TRENDS...LIKE THE EC/UK SOLN OF LOWER HEIGHTS/SLOWER KICKING OUT OF SYSTEM ON FRI. HWVR EVEN THOUGH IT LOOKS THE MOST REASONABLE UPSTREAM...THINK EC MAY BE OVERDOING STRENGTH OF SYSTEM ON SUN. BASE THIS ON UPSTREAM SYSTEM OFF OF WCST THAT SHOULD THROW HEIGHTS UP ENOUGH TO CAUSE CAN SYSTEM TO MOVE FURTHER EAST. SO WL PUT IN A CHC OF RAIN/TSRA ON FRI WITH REST LOOKG DRY. WITH WLY FLOW ALOFT... SHOULD HAVE ABV NORMAL TEMPS DURG THIS TIME. .GLD...WIND ADVISORY ON WEDNESDAY FOR ALL OF NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND FAR EASTERN COLORADO. BULLER
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.